Table of Contents Author Guidelines Submit a Manuscript
Journal of Function Spaces
Volume 2015, Article ID 418569, 8 pages
http://dx.doi.org/10.1155/2015/418569
Research Article

Positive Solutions for a Class of Singular Boundary Value Problems with Fractional -Difference Equations

College of Sciences, Hebei University of Science and Technology, Shijiazhuang, Hebei 050018, China

Received 6 July 2014; Accepted 21 September 2014

Academic Editor: Kishin Sadarangani

Copyright © 2015 Jufang Wang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We discuss a class of singular boundary value problems of fractional -difference equations. Some existence and uniqueness results are obtained by a fixed point theorem in partially ordered sets. Finally, we give an example to illustrate the results.

1. Introduction

In recent years, many papers on fractional differential equations have appeared, because of their demonstrated applications in various fields of science and engineering; see [111] and the references therein. Based on the increasingly extensive application of discrete fractional calculus and the development of -difference calculus or quantum calculus (see [1219] and the references therein), fractional -difference equations have attracted the attention of researchers for the numerous applications in a number of fields such as physics, chemistry, aerodynamics, biology, economics, control theory, mechanics, electricity, signal and image processing, biophysics, blood flow phenomena, aerodynamics, and fitting of experimental data; see [2023]. Some recent work on the existence theory of fractional -difference equations can be found in [2429]. However, the study of singular boundary value problems (BVPs) with fractional -difference equations is at its infancy and lots of work on the topic should be done.

Recently, in [25], Ferreira has investigated the existence of positive solution for the following fractional -difference equations BVP by applying a fixed point theorem in cones.

More recently, in [30], Caballero et al. have studied positive solutions for the following BVP: by fixed point theorem in partially ordered sets.

Motivated by the work above, in this paper, we discuss the existence and uniqueness of solutions for the singular BVPs of factional -difference equations given by where and is continuous with (i.e., is singular at ).

2. Preliminary Results

For convenience, we present some definitions and lemmas which will be used in the proofs of our results.

Let and define

The -analogue of the power function with is More generally, if , then Note that if then . The -gamma function is define by and it satisfies .

Following, let us recall some basic concepts of -calculus [12].

Definition 1. For , we define the -derivative of a real-value function as Note that .

Definition 2. The higher order -derivatives are defined inductively as For example, , where is a positive integer and the bracket . In particular, .

Definition 3. The -integral of a function in the interval is given by If and is defined in the interval , its integral from to is define by Similarly as done for derivatives, an operator can be define, namely, Observe that and if is continuous at , then .
We now point out three formulas ( denotes the derivative with respect to variable )

Remark 4. We note that if and , then [24].

Definition 5 (see [21]). Let and be a function defined on . The fractional -integral of the Riemann-Liuville type is and

Definition 6 (see [23]). The fractional -derivative of the Riemann-Liuville type of is defined by and where is the smallest integer greater than or equal to .

Lemma 7 (see [21, 23]). Let and let be a function define on . Then, the next formulas hold:(1),(2).

Lemma 8 (see [24]). Let and let be a positive integer. Then, the following equality holds:

Lemma 9. Let and ; then the BVP has a unique solutionwhere

Proof. By Lemmas 7 and 8, we see thatwhere , and are some constants to be determined. Since , we must have . Now, differentiating both sides of (22) and using (15), we obtain Using and , we must set , and Finally, we obtain The proof is complete.

Lemma 10. Function defined above satisfies the following conditions:(i) is a continuous function on ;(ii) for .

Proof. (i) Obviously, is continuous on .
(ii) Let It is clear that , for . Now, in view of Remark 4, for Therefore, . This proof is complete.

By we denote the class of those functions satisfying the following condition; implies .

Theorem 11 (see [31]). Let be a partially ordered set and suppose that there exists a metric in such that is a complete metric space. Let be a nondecreasing mapping such that there exists an element with . Suppose that there exists such thatAssume that either is continuous or is such that Besides if then has a unique fixed point.

Let be the Banach space with the classic metric given by .

Notice that this space can be equipped with a partial order given by In [32], it is proved that satisfies condition (29) of Theorem 11. Moreover, for , as the function satisfies condition (30).

3. Main Result

In this section, we will consider the question of positive solutions for BVP (3). At first, we prove some lemmas required for the main result.

Lemma 12. Let , and is a continuous function with . Suppose that is a continuous function on . Then the function defined by is continuous on , where is Green function be given in Lemma 9.

Proof. We will divide the proof into three parts.
Case 1 (). First, . Since is continuous on , we can find a positive constant such that for any . Thus, For , let ; then we obtainHence,where denotes the -beta function.
When , we see that ; that is is continuous at .
Case 2 (). We should prove when . Without loss of generality, we consider (it is the same argument for ). In fact, where When , we verify .
As , then , when . Moreover, We have converges pointwise to the zero function and is bounded by a function belonging to , by Lebesgue’s dominated convergence theorem when .
Now, we prove when .
In fact, as and taking into account that , we get when .
Above all, we obtain , when .
Case 3 (). It is easy to check that and is continuous at . The proof is the same as the proof of Case 1.

Lemma 13. Suppose that . Then,where .

Proof. Let , .
Since , let ; we can get has a maximum at the point .
Hence,

For the convenience, we denote by .

Next, we denote the class of functions by satisfying(i) is nondecreasing;(ii) for any ;(iii), where is the class of functions appearing in Theorem 11.

We give our main result as follows.

Theorem 14. Let , is continuous and , and is a continuous function on . Assume that there exists such that for with and , where . Then the BVP (3) has a unique positive solution (i.e., for ).

Proof. We define the cone by It is clear that is a complete metric space as is a closed set of . It is also easy to check that satisfies conditions (29) and (30) of Theorem 11.
We define the operator by In view of Lemma 12, . Moreover, it follows from the nonnegativeness of and that for . Thus, .
Next, we will prove that assumptions in Theorem 11 are satisfied.
First, for , we have Hence, the operator is nondecreasing. Besides, for and , Since is nondecreasing and , Moreover, when , we get Obviously, the last inequality is satisfied for .
Taking into account that the zero function satisfies , in view of Theorem 11, the operator has a unique fixed point in .
At last, we will prove is a positive solution. We assume that there exists such that . Since of problem (3) is a fixed point of the operator , we have For the nonnegative character of and , the last relation gives is continuous and ; then for , we can find , and, for , we have . It is clear that and , where is the Lebesgue measure on . That is to say, a.e. . This is a contradiction because is a rational function in .
Therefore, for .
The proof is complete.

4. Example

Consider the following singular BVP: Here, , , , and for . Notice that is continuous in and .

At first, we define by It is clear that is a nondecreasing function; for , we can get

Moreover, for , also satisfies In fact, when , equivalently Above all, for .

Second, for and , we have that is, satisfies assumptions of Theorem 14.

Third, we should prove belongs to . By elemental calculus, it is easy to check that is nondecreasing and , for .

In order to prove , we notice that if , then the sequence is a bounded sequence because in contrary case, that is, , we get Now, we assume that , and then we find such that for each there exists with .

Since is a bounded sequence, we can find a subsequence of with , for certain . When , it implies that and, as the unique solution of is , we deduce that . Therefore, and this contradicts the fact that for every .

Thus, and this proves that .

Finally, in view of Theorem 14, that is, when , boundary value problem (52) has a unique positive solution.

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgments

This paper is supported by the Natural Science Foundation of China (11201112), the Natural Science Foundation of Hebei Province (A2013208147), (A2014208152), and (A2015208114), and the Foundation of Hebei Education Department (Z2014062).

References

  1. Z. Bai and H. Lü, “Positive solutions for boundary value problem of nonlinear fractional differential equation,” Journal of Mathematical Analysis and Applications, vol. 311, no. 2, pp. 495–505, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  2. L. M. B. C. Campos, “On the solution of some simple fractional differential equations,” International Journal of Mathematics and Mathematical Sciences, vol. 13, no. 3, pp. 481–496, 1990. View at Publisher · View at Google Scholar · View at MathSciNet
  3. D. Delbosco and L. Rodino, “Existence and uniqueness for a nonlinear fractional differential equation,” Journal of Mathematical Analysis and Applications, vol. 204, no. 2, pp. 609–625, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  4. A. A. Kilbas and J. J. Trujillo, “Differential equations of fractional order: methods, results and problems-I,” Applicable Analysis, vol. 78, no. 1-2, pp. 153–192, 2001. View at Publisher · View at Google Scholar · View at MathSciNet
  5. C. F. Li, X. N. Luo, and Y. Zhou, “Existence of positive solutions of the boundary value problem for nonlinear fractional differential equations,” Computers & Mathematics with Applications, vol. 59, no. 3, pp. 1363–1375, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. Y. Ling and S. S. Ding, “A class of analytic functions defined by fractional derivation,” Journal of Mathematical Analysis and Applications, vol. 186, no. 2, pp. 504–513, 1994. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, John Wiley & Sons, New York, NY, USA, 1993. View at MathSciNet
  8. T. Qiu and Z. Bai, “Existence of positive solutions for singular fractional differential equations,” Electronic Journal of Differential Equations, vol. 146, pp. 1–9, 2008. View at Google Scholar · View at MathSciNet
  9. S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integral and Derivative. Theory and Applications, Gordon and Breach Science Publishers, Yverdon, Switzerland, 1993. View at MathSciNet
  10. S. Zhang, “The existence of a positive solution for a nonlinear fractional differential equation,” Journal of Mathematical Analysis and Applications, vol. 252, no. 2, pp. 804–812, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  11. Y. Zhou and F. Jiao, “Nonlocal Cauchy problem for fractional evolution equations,” Nonlinear Analysis: Real World Applications, vol. 11, no. 5, pp. 4465–4475, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  12. V. Kac and P. Cheung, Quantum Calculus, Springer, New York, NY, USA, 2002.
  13. F. H. Jackson, “q-difference equations,” The American Journal of Mathematics, vol. 32, no. 4, pp. 305–314, 1910. View at Publisher · View at Google Scholar · View at MathSciNet
  14. R. D. Carmichael, “The general theory of linear q-difference equations,” The American Journal of Mathematics, vol. 34, no. 2, pp. 147–168, 1912. View at Publisher · View at Google Scholar · View at MathSciNet
  15. T. E. Mason, “On properties of the solutions of linear q-difference equations with entire function coefficients,” The American Journal of Mathematics, vol. 37, no. 4, pp. 439–444, 1915. View at Publisher · View at Google Scholar · View at MathSciNet
  16. C. R. Adams, “On the linear ordinary q-difference equation,” Annals of Mathematics: Second Series, vol. 30, no. 1–4, pp. 195–205, 1928. View at Publisher · View at Google Scholar · View at MathSciNet
  17. D. N. Page, “Information in black hole radiation,” Physical Review Letters, vol. 71, no. 23, pp. 3743–3746, 1993. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. B. Ahmad and S. K. Ntouyas, “Boundary value problems for q-difference inclusions,” Abstract and Applied Analysis, vol. 2011, Article ID 292860, 15 pages, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  19. C. L. Yu and J. F. Wang, “Existence of solutions for nonlinear second-order q-difference equations with first-order q-derivatives,” Advances in Difference Equations, vol. 2013, article 124, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. W. A. Al-Salam, “Some fractional q-integrals and q-derivatives,” Proceedings of the Edinburgh Mathematical Society: Series II, vol. 15, pp. 135–140, 1966. View at Publisher · View at Google Scholar · View at MathSciNet
  21. R. P. Agarwal, “Certain fractional q-integrals and q-derivatives,” Proceedings of the Cambridge Philosophical Society, vol. 66, pp. 365–370, 1969. View at Google Scholar · View at MathSciNet
  22. P. M. Rajković, S. D. Marinković, and M. S. Stanković, “Fractional integrals and derivatives in q-calculus,” Applicable Analysis and Discrete Mathematics, vol. 1, no. 1, pp. 311–323, 2007. View at Google Scholar · View at MathSciNet
  23. F. M. Atici and P. W. Eloe, “Fractional q-calculus on a time scale,” Journal of Nonlinear Mathematical Physics, vol. 14, no. 3, pp. 333–344, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  24. R. A. Ferreira, “Nontrivial solutions for fractional q-difference boundary value problems,” Electronic Journal of Qualitative Theory of Differential Equations, vol. 70, pp. 1–10, 2010. View at Google Scholar · View at MathSciNet
  25. R. A. C. Ferreira, “Positive solutions for a class of boundary value problems with fractional q-differences,” Computers & Mathematics with Applications, vol. 61, no. 2, pp. 367–373, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  26. M. El-Shahed and F. M. Al-Askar, “Positive solutions for boundary value problem of nonlinear fractional q-difference equation,” ISRN Mathematical Analysis, vol. 2011, Article ID 385459, 12 pages, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  27. J. R. Graef and L. Kong, “Positive solutions for a class of higher order boundary value problems with fractional q-derivatives,” Applied Mathematics and Computation, vol. 218, no. 19, pp. 9682–9689, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  28. B. Ahmad, S. K. Ntouyas, and I. K. Purnaras, “Existence results for nonlocal boundary value problems of nonlinear fractional q-difference equations Difference equations: new trends and applications in biology, medicine and biotechnology,” Advances in Difference Equations, vol. 2012, article 140, 2012. View at Publisher · View at Google Scholar · View at Scopus
  29. C. Yu and J. Wang, “Positive solutions of nonlocal boundary value problem for high-order nonlinear fractional q-difference equations,” Abstract and Applied Analysis, vol. 2013, Article ID 928147, 9 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  30. J. Caballero, J. Harjani, and K. Sadarangani, “Positive solutions for a class of singular fractional boundary value problems,” Computers & Mathematics with Applications, vol. 62, no. 3, pp. 1325–1332, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  31. A. Amini-Harandi and H. Emani, “A fixed point theorem for contraction type maps in partially ordered metric spaces and application to ordinary differential equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 5, pp. 2238–2242, 2010. View at Publisher · View at Google Scholar
  32. J. J. Nieto and R. Rodríguez-López, “Contractive mapping theorems in partially ordered sets and applications to ordinary differential equations,” Order, vol. 22, no. 3, pp. 223–239, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus